Alert archive / Michigan / Wind Advisories in 2008

Wind Advisory 9, NWS Detroit, MI

December 28, 200816 counties in Michigan

NWS Detroit, MI issued this wind advisory at Dec 28, 2008, 11:10 AM EST for 16 counties in Michigan. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2008, 11:10 AM EST (16:10 UTC)
Expired
Dec 28, 2008, 3:30 PM EST
In force
4 hr
Issued by
NWS Detroit, MI

Counties Bay County, MI, Genesee County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI

The radar

The Detroit radar (KDTX), 20 km from the middle of the area, began a volume at 16:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.2 hours before the alert went out and 383 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2008-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2008-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDTX 281610
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1110 AM EST SUN DEC 28 2008

...WINDY CONDITIONS WILL CONTINUE INTO THE AFTERNOON...

.STRONG SOUTHWEST WINDS WILL CONTINUE ACROSS SOUTHEAST MICHIGAN AS
AS AREA OF LOW PRESSURE CONTINUES TO DEEPEN OVER NORTHERN ONTARIO.
FOR MOST OF THE REGION...WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH
WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH THE EARLY AFTERNOON
BEFORE STARTING TO DISSIPATE. WHILE WINDS ACROSS MOST OF THE
REGION HAVE ALREADY BEGUN TO DECREASE...THEY ARE EXPECTED TO REMAIN
HIGHER OVER THE WESTERN PORTIONS OF HURON COUNTY AS STRONGER WINDS
FROM OVER SAGINAW BAY SPILL INLAND.

MIZ047-048-053>055-060>063-068>070-075-076-082-083-282100-
/O.CAN.KDTX.HW.W.0001.000000T0000Z-081228T2300Z/
/O.NEW.KDTX.WI.Y.0009.081228T1610Z-081228T2100Z/
MIDLAND-BAY-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-
MONROE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...SAGINAW...CARO...
SANDUSKY...OWOSSO...FLINT...LAPEER...PORT HURON...HOWELL...
PONTIAC...WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE
1110 AM EST SUN DEC 28 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

ALTHOUGH WINDS HAVE ALREADY BEGUN TO DECREASE ACROSS SOUTHEAST 
MICHIGAN...WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 
45 MPH WILL CONTINUE THROUGH THE EARLY AFTERNOON. THE STRONG WINDS 
ARE EXPECTED TO SUBSIDE BY 400 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MIZ049-282100-
/O.EXT.KDTX.HW.W.0001.000000T0000Z-081228T2100Z/
HURON-
INCLUDING THE CITY OF...BAD AXE
1110 AM EST SUN DEC 28 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

ALTHOUGH WINDS HAVE ALREADY BEGUN TO DECREASE ACROSS THE
THUMB...THE WESTERN PORTION OF HURON COUNTY WILL CONTINUE TO
EXPERIENCE WIND GUSTS BETWEEN 45 AND 55 MPH AS STRONG WINDS OFF OF
SAGINAW BAY SPILL INLAND. WINDS WILL STEADILY DECREASE THROUGH THE
AFTERNOON HOURS...WITH GUSTS FALLING BELOW 45 MPH BY 200 PM...AND
BELOW 40 MPH BY 400 PM.

FOR THE REMAINDER OF HURON COUNTY...WEST TO SOUTHWEST WINDS OF 20
TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH THE EARLY
AFTERNOON. THE STRONG WINDS ARE EXPECTED TO SUBSIDE BY 400 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

HLO
1 follow-up statement
000 
WWUS73 KDTX 282030
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
330 PM EST SUN DEC 28 2008

...STRONG WINDS HAVE SUBSIDED...

.STRONG WINDS THAT DEVELOPED BEHIND A COLD FRONT THAT PUSHED
ACROSS SOUTHEAST MICHIGAN THIS MORNING HAVE SUBSIDED. THEREFORE...THE
WIND ADVISORY AND HIGH WIND WARNINGS HAVE BOTH BEEN CANCELLED.

MIZ049-282130-
/O.CAN.KDTX.HW.W.0001.000000T0000Z-081228T2100Z/
HURON-
INCLUDING THE CITY OF...BAD AXE
330 PM EST SUN DEC 28 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
HIGH WIND WARNING. 

THE STRONG WINDS THAT DEVELOPED OVER THE REGION THIS MORNING HAVE
SUBSIDED. THEREFORE...THE HIGH WIND WARNING HAS BEEN CANCELLED.

&&

$$

MIZ047-048-053>055-060>063-068>070-075-076-082-083-282130-
/O.CAN.KDTX.WI.Y.0009.000000T0000Z-081228T2100Z/
MIDLAND-BAY-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-
MONROE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...SAGINAW...CARO...
SANDUSKY...OWOSSO...FLINT...LAPEER...PORT HURON...HOWELL...
PONTIAC...WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE
330 PM EST SUN DEC 28 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
WIND ADVISORY. 

THE STRONG WINDS THAT DEVELOPED OVER THE REGION THIS MORNING HAVE
SUBSIDED. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Dec 28, 6:20 AM EST, 4 hours 50 minutes earlier.

Area forecast discussion, Dec 28, 6:20 AM EST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
620 AM EST SUN DEC 28 2008

.AVIATION...

WILL BE DEALING WITH WSW WINDS GUSTING UP TO 50 KTS FOR THE NEXT
THREE OR FOUR HOURS AS THE SURFACE LOW CONTINUES TO DEEPEN NEAR THE
STRAIGHTS. EVEN AFTER 15Z WILL HAVE A PROLONGED PERIOD OF GUSTS TO
40 KTS UNTIL ABOUT 21Z.  CIGS WILL BE BETWEEN MVFR AND 4000 FEET
THIS MORNING...BEFORE SETTLING TO VFR CIGS THIS AFTERNOON. THESE
STRATOCU WILL DISSIPATE TONIGHT AS MID AND HIGH CLOUD ADVANCE OVER
THE REGION.

&&

.PREV DISCUSSION...ISSUED 407 AM EST SUN DEC 28 2008

SHORT TERM...TODAY

RAPIDLY DEEPENING STORM OVER NORTHERN LAKE MI WILL CONTINUE TO
DEEPEN THIS MORNING...PROBABLY LOWER THAN ALL OF THE 00Z MODELS
INDICATE. LOW WAS DEEPER AT 06Z THAN MODELS HAD PROJECTED...AND
LATEST RUC GETS TO 984 AROUND 15Z JUST EAST OF SSM. EVEN WITH THE
WEAKER MODEL SOLUTIONS FROM 12Z...THERE WAS STILL VERY IMPRESSIVE
ISENTROPIC DECENT WITH FROM ABOUT 275K TO 285K SURFACES INTERSECTING
THE GROUND TAPPING INTO THOSE STRONG 50 TO 60 KT 850 MB WINDS. AT
THE SAME TIME...VERY STRONG COLD AIR ADVECTION WAS ALSO TAKING
PLACE...AND THERE IS AN ISALLOBARIC COMPONENT TOO. GIVEN THIS
INFORMATION...DECIDED TO GO WITH HIGH WIND WARNING...AND THEN UP
STREAM OBS OVER SW LOWER AND NRN INDIANA GUSTED IN THE 45 TO 55 KT
RANGE. THERE WILL BE HIGH WIND POTENTIAL OF 60 MPH GUST THROUGH 15Z
AS THE LOW CONTINUES TO DEEPEN WITH STRONG DECENT AND MIXING
COMPONENTS. AFTER THAT...HIGH END WIND ADVISORY CONDITIONS ARE
EXPECTED AND JUST KEPT THE WARNING TO COVER THAT.

ASSOCIATED COLD FRONT WILL PASS THROUGH BY 12Z. QUITE A FEW SHOWERS
ALONG THAT FRONT AND WILL KEEP LIKELY POPS EARLY THIS MORNING.
DEFORMATION PRECIPITATION DOES NOT LOOK TO MOVE ACROSS SOUTHEAST
MICHIGAN. THEREFORE...LOWERED POPS FOR THE REST OF THE DAY AND HAVE
A DRY AFTERNOON FORECAST.

WITH THE COLD FRONT...TEMPS WERE ALREADY IN THE LOWER 30S ACROSS FAR
WESTERN LOWER. TEMPS SHOULD FALL RAPIDLY THIS MORNING AND THEN JUST
STABILIZE IN THE LOWER 30S FOR THE REST OF THE DAY. WITH THIS COLDER
AIR...THOSE POPS REFERENCED ABOVE ACCOUNT FOR RAIN CHANGING TO SNOW.

EVEN WITH THE SUBSIDENCE AND DECENT PROVIDING OUR HIGH
WINDS...STRATOCU DECK EXPECTED TO HANG TOUGH INTO THE AFTERNOON.
ENOUGH DRY AIR WORKS IN LATE TO GIVE US PARTLY CLOUDY SKIES TOWARD
EVENING.

LONG TERM...

QUASI-ZONAL ENERGETIC FLOW EARLY THIS WEEK WILL TRANSITION BACK
TO A MORE AMPLIFIED PATTERN...AS THREE SUCCESSIVE UPPER
WAVES/STORM SYSTEMS WORK THEIR WAY THROUGH THE GREAT LAKES
REGION...EACH ONE STRONGER THAN ITS PREDECESSOR...WITH A
SIGNIFICANT STORM POSSIBLE ON FRIDAY.

THE FIRST UPPER WAVE/SHORTWAVE MOVES THROUGH THE NORTHERN GREAT
LAKES DURING MONDAY...WITH LIMITED MOISTURE AND THE BETTER UPPER
LEVEL SUPPORT FAILING TO EXTEND TERRIBLY SOUTH INTO LOWER
MICHIGAN...AS THE ACTUAL SURFACE LOW FORECASTED TO REMAIN NORTH AND
TRACK THROUGH ONTARIO. CURRENT GRIDS FOR MONDAY LOOK PRETTY GOOD AND
WILL NOT MAKE MANY CHANGES.

THE NEXT UPPER WAVE/DIGGING UPPER LEVEL TROUGH LOOKS TO BE MOVING
THROUGH TUESDAY EVENING...WITH THE CENTER SEEN TRACKING THROUGH
CENTRAL LOWER MICHIGAN...PER 00Z GFS DYNAMIC TROPOPAUSE MAP.
GOOD LIFT EXPECTED ACROSS THE NORTH THIRD OF THE CWA...TUESDAY
AFTERNOON INTO TUESDAY NIGHT WITHIN THE 700 MB FGEN REGION...AS THE
STRENGTHENING SURFACE LOW IS EXPECTED TO TRACK JUST NORTH OF THE
OHIO BORDER...LIKELY RESULTING IN A FAIRLY SHARP SOUTH-NORTH POP/QPF
GRADIENT OVER SOUTHEAST MICHIGAN. THE 00Z UKMET IS EVEN A BIT
FARTHER NORTH THAN THE GFS...WHILE THE NAM/EUROPEAN ARE A BIT
FARTHER SOUTH. AT THIS POINT...THINKING 1 TO 3 INCHES IS POSSIBLE
ALONG AND NORTH OF I-69 TUESDAY NIGHT...WITH LITTLE SNOW
ACCUMULATION TOWARD THE OHIO BORDER. WILL WAIT FOR ONE MORE RUN
BEFORE GOING LIKELY POPS IN THE NORTH HOWEVER. WITH THE RAPIDLY
DEEPENING LOW AND ISALLOBARIC COMPONENT TUESDAY NIGHT...WINDS WILL
BE STRONG ONCE AGAIN...WITH NORTHWEST WIND GUSTS OF 35 MPH
EXPECTED...WITH 40 TO 45 MPH NOT OUT OF THE QUESTION. THESE STRONG
WINDS WILL USHER IN A HEALTHY SHOT OF COLD AIR FOR WEDNESDAY...AS
MEDIUM RANGE MODELS NOW INDICATING 850 MB TEMPS IN THE NEGATIVE MID
TEENS...RESULTING IN MAXES REMAINING STUCK IN THE 20S.

THE FORECAST REALLY GETS INTERESTING AS WE HEAD TOWARD THE END OF
THE WORK WEEK...AS VIGOROUS UPPER WAVE FORMS A CLOSED CIRCULATION
OVER THE MIDWEST...WITH EVENTUAL PHASING OF THE SUBTROPICAL
JET...LEADING TO AN EXPLOSIVE LOW PRESSURE SYSTEM...WITH THE ONLY
QUESTION BEING WHETHER THE LOW QUICKLY DEEPENS OVER US OR OVER NEW
ENGLAND. LOTS OF SPREAD AMONG THE ENSEMBLE MEMBERS...WITH 00Z
CANADIAN GLOBAL ALSO SHOWING A MUCH DIFFERENT SOLUTION THAN THE
OPERATIONAL GFS. THE 00Z EUROPEAN IS INDICATING A TRUE
METEOROLOGICAL BOMB FOR NEW ENGLAND (00Z SATURDAY-00Z SUNDAY). WILL
HIGHLIGHT THE POTENTIAL FOR ACCUMULATING SNOW IN THE HWO FOR
FRIDAY...AND RAISE POPS TO 50 PERCENT...THAT IS PROBABLY THE BEST WE
ARE GOING TO DO AT THIS POINT.

MARINE...

DEEPENING LOW PRESSURE (ALREADY DOWN TO 990 MB) NEAR THE STRAIGHTS
EARLY THIS MORNING WILL CONTINUE TO TRACK NORTHEAST TODAY...USHERING
IN STORM FORCE WINDS THIS MORNING BEHIND THE SURFACE COLD FRONT...AS
STRONG LOW LEVEL SUBSIDENCE/COLD ADVECTION KICKS IN. BASED ON
UPSTREAM OBSERVATIONS AND THE CURRENT STRENGTH OF THE LOW...THE
NEARSHORE WATERS WERE UPGRADED TO STORM WARNINGS AS WELL.

WINDS WILL QUICKLY DIMINISH DURING THE EVENING...AS A SURFACE RIDGE
BUILDS INTO THE CENTRAL GREAT LAKES. HOWEVER...ANOTHER LOW...ALBEIT
WEAKER...WILL RACE THROUGH THE NORTHERN GREAT LAKES/ONTARIO MONDAY
EVENING/NIGHT...POSSIBLY CAUSING GALES OVER THE OPEN WATERS OF LAKE
HURON. A GALE WATCH HAS BEEN ISSUED FOR MONDAY AFTERNOON AND NIGHT.

ANOTHER RAPIDLY DEEPENING LOW PRESSURE SYSTEM IS EXPECTED TO TRACK
THROUGH THE CENTRAL GREAT LAKES TUESDAY NIGHT...WHICH ALSO MAY
RESULT IN GALE FORCE WINDS BY WEDNESDAY MORNING...AS ANOTHER STRONG
SHOT OF COLD ADVECTION ARRIVES.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HIGH WIND WARNING...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-
     MIZ060-MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-
     MIZ082-MIZ083...UNTIL 6 PM SUNDAY.

LAKE HURON...
     GALE WATCH...LHZ361-LHZ362-LHZ363-LHZ462-LHZ463-LHZ464...FROM 1 PM
     MONDAY TO 5 AM TUESDAY.

     STORM WARNING...LHZ361-LHZ362-LHZ363-LHZ462-LHZ463-LHZ464...UNTIL 7
     PM SUNDAY.

     GALE WARNING...LHZ362-LHZ363-LHZ462-LHZ463-LHZ464...UNTIL 7 AM
     SUNDAY.

     STORM WARNING...NEARSHORE WATERS FROM PORT AUSTIN TO PORT HURON
     INCLUDING SAGINAW BAY...UNTIL 6 PM SUNDAY.

LAKE ST CLAIR...
     STORM WARNING...UNTIL 6 PM SUNDAY.

MI WATERS OF LAKE ERIE...
     LOW WATER ADVISORY...UNTIL 10 AM MONDAY.

     STORM WARNING...UNTIL 6 PM SUNDAY.

&&

AVIATION.....RBP
SHORT TERM...RBP
LONG TERM....SF
MARINE.......SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Dec 28, 4:09 AM EST, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
409 AM EST SUN DEC 28 2008

MIZ047-048-053-060-291000-
MIDLAND-BAY-SAGINAW-SHIAWASSEE-
409 AM EST SUN DEC 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS THE TRI-CITIES
REGION.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT TODAY...REFER TO THE LATEST
STATEMENT FOR DETAILS.../NPWDTX/.

RIVER FLOOD WARNINGS ARE ALSO IN EFFECT FOR THE AREA...REFER TO
THE LATEST STATEMENT FOR DETAILS.../FLWDTX/.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LIGHT SNOW ACCUMULATIONS ARE POSSIBLE TUESDAY NIGHT AS A LOW
PRESSURE SYSTEM TRACKS THROUGH SOUTHERN LOWER MICHIGAN. SNOW
ACCUMULATIONS ARE POSSIBLE AGAIN ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MIZ049-054-055-061>063-068>070-075-076-082-083-291000-
HURON-TUSCOLA-SANILAC-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-
MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
409 AM EST SUN DEC 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT TODAY...REFER TO THE LATEST
STATEMENT FOR DETAILS.../NPWDTX/.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LIGHT SNOW ACCUMULATIONS ARE POSSIBLE TUESDAY NIGHT...MAINLY ALONG
AND NORTH OF I-69...AS A LOW PRESSURE SYSTEM TRACKS THROUGH
SOUTHERN LOWER MICHIGAN. SNOW ACCUMULATIONS ARE POSSIBLE AGAIN ON
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-291000-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
409 AM EST SUN DEC 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

STORM WARNINGS ARE IN EFFECT FOR ALL MARINE AREAS. REFER TO THE
LATEST MARINE FORECASTS FOR DETAILS.../GLFLH/.../GLFSC/...AND /NSHDTX/.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A GALE WATCH IS IN EFFECT FOR THE OPEN WATERS OF LAKE HURON MONDAY
AFTERNOON INTO MONDAY NIGHT. GALE FORCE WINDS ARE ALSO POSSIBLE
WEDNESDAY MORNING.

SMALL CRAFT ADVISORIES OR BRISK WIND ADVISORIES WILL LIKELY BE
NEEDED FOR MUCH OF THE PERIOD ALONG THE NEARSHORE WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 11:22 PM ESTRiver Flood WarningDTXBay, Saginaw5 days
Dec 27, 11:22 PM ESTRiver Flood WarningDTXSaginaw, Shiawassee31 hr
Dec 27, 11:22 PM ESTRiver Flood WarningDTXSaginaw59 hr
Dec 27, 11:22 PM ESTRiver Flood WarningDTXSaginaw4 days
Dec 27, 11:22 PM ESTRiver Flood WarningDTXMidland, Saginaw3 days
Dec 28, 2:55 AM ESTHigh Wind WarningDTXBay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more13 hr
Dec 28, 3:47 AM ESTGale WatchDTX13 hr
Dec 28, 4:14 PM ESTBrisk Wind AdvisoryDTX5 hr
Dec 28, 4:14 PM ESTGale WarningDTX5 hr
Dec 28, 4:14 PM ESTGale WarningDTX42 hr
Dec 28, 4:14 PM ESTSmall Craft AdvisoryDTX5 hr
Dec 28, 5:04 PM ESTBrisk Wind AdvisoryDTX11 hr
Dec 28, 5:04 PM ESTSmall Craft AdvisoryDTX11 hr

Nearby

Wind Advisories in Michigan, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.